Struggling With A Dependency on Drugs & Alcohol?

Call 1-888-803-9961

100% Private | Available 24/7
Struggling With A Dependency on Drugs & Alcohol? Get Treatment - Click to Call 24/7 Private Helpline | 1-888-803-9961

Ready to become independent again? Call toll free 24/7 1-888-803-9961

Fioricet Dependence – Signs of Fioricet Use Vs. Abuse, Tolerance

Fioricet is a drug regularly prescribed to treat acute headaches, such as migraines. Fioricet contains acetaminophen, caffeine and butalbital. Is Fioricet addictive? In short, yes, Fioricet is believed to cause significant physical and psychological dependency. This is because the butalbital in Fioricet is a barbiturate, which is designed to relax a person. This component of Fioricet is what makes the drug prone to abuse.

Understand Fioricet Dependency and Tolerance

The first sign of possible Fioricet dependence is when a person notices that their regular dose  does not help their headache. People begin increasing their dose, until they are able to achieve the same effects they have experienced in the past. Because of the high abuse potential, it is always recommended a person seek medical advice  if their medication is no longer providing relief. Signs of physical dependence will vary between each individual. The severity of these symptoms is also influenced by how serious the addiction is. Physical dependence symptoms include, vomiting, nausea, irritability and a stomach upset. It is not unusual for a person to experience these symptoms between doses. However, the biggest indication someone is physically dependent is signs of tolerance. Prolonged use of Fioricet will build a person’s tolerance to it; this means they will need larger doses to achieve the same results. Psychological symptoms of dependence are usually more powerful than the physical, and are not as obvious to the person taking the Fioricet. However, others may notice that they have become obsessed or preoccupied with taking their medication. Prolonged Fioricet use will also make a person believe they are unable to function properly without it.

Effects/Side Effects

The Fioricet high often leaves a person feeling relaxed, stress-free and happy. The barbiturate in the Fioricet can also cause drowsiness and light-headiness. In short, Fioricet makes a person feel they are coping better with life. Some people liken the high associated with Fioricet as being similar to feeling intoxicated. There is a comedown from Fioricet, which occurs once the drug starts to wear off. Coming down from Fioricet can make a person feel depressed, emotional and anxious. Physical symptoms include nausea, tremors, fever and dizziness. Because of these uncomfortable side effects, people are tempted to take more Fioricet to avoid them. According to the U.S Food and Drug Administration (FDA), withdrawal effects can occur as little as 16 hours after the last Fioricet dose. Many people who are dependent on Fioricet are completely unaware they have a problem. Other people may be reluctant to seek help for their dependency, in the mistake belief they will be forced to go to hospital. If you require information on our inpatient and outpatient services, please consider calling 1-888-803-9961. Alternatively, you can complete one of the quick reply forms.

Withdrawal and Detoxification

According to the RX Internet Drug Index website, withdrawal from Fioricet can cause confusion, hypertension and respiratory depression. The person is also likely to experience anxiety, angry outbursts and depression. These withdrawal symptoms are most common when a person suddenly stops taking the Fioricet. While it is possible for a person to stop taking Fioricet without any medical intervention, a person’s chances of achieving a successful recovery are higher if they follow a professional detoxification program. A visit to their doctor will ensure they are assessed and advised of what treatment is most appropriate for them. The physical withdrawal symptoms usually last for around two weeks, in rarer cases it may take a little longer. However, the psychological withdrawal symptoms can be harder to overcome, which is why a proper detoxification program is important.

Treatment for Fioricet Addiction

Treatment for the physical withdrawal symptoms is usually cautious withdrawal of the drug over a certain length of time. This allows the person to be weaned off the Fioricet slowly, which reduces the uncomfortable symptoms. Combination therapy consists of behavioral and cognitive therapies. This kind of Fioricet abuse treatment is designed to tackle the intense psychological dependency a person has with Fioricet addiction. Trained psychologists and psychiatrists will work with the person, teaching them coping strategies that they can implement in to their life. Teaching someone who is Fioricet dependent how to cope will reduce the chances of them going back to the drug. A person can undertake this therapy as part of specific detoxification program. This type of program is available at rehabilitation centers and hospitals. It is also possible for a person to take part in a supervised rehabilitation program in their own home.